Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 52, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 13, 2022, 5:20 PM EDT for Palm Beach County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2022, 5:20 PM EDT (21:20 UTC)
- Expired
- May 13, 2022, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 5:35 PM EDT | HAIL 1 | 1 Wsw Philo Farms, FL | AT 5:35PM A MEMBER OF THE PUBLIC REPORTED QUARTER SIZE HAIL FALLING NEAR INDIANTOWN ROAD AND 103RD TERRACE. |
| May 13, 5:44 PM EDT | HAIL 0.88 | 3 Wsw Philo Farms, FL | AT 5:39PM A MEMBER OF THE PUBLIC REPORTED NICKEL SIZE HAIL FALLING IN JUPITER FARMS VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted.
643
WUUS52 KMFL 132120
SVRMFL
FLC099-132145-
/O.NEW.KMFL.SV.W.0052.220513T2120Z-220513T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
520 PM EDT Fri May 13 2022
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northeastern Palm Beach County in southeastern Florida...
* Until 545 PM EDT.
* At 520 PM EDT, a severe thunderstorm was located over North County
Airport, or near Palm Beach Gardens, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, North County Airport
and The Acreage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2679 8033 2696 8035 2696 8015 2679 8013
TIME...MOT...LOC 2120Z 182DEG 22KT 2688 8023
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:37 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 13, 2:37 PM EDT, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Miami FL
237 PM EDT Fri May 13 2022
.SHORT TERM (Now through Saturday)...
An upper-level low continues to drift towards Northeast Florida
today, bringing relatively light flow across South Florida at the
surface. Light southeasterly flow continues to advect moisture in
the boundary layer, allowing for dewpoints to slowly increase
across the area over the last 24 hours. Switching gears to the
convective threat today, the upper level low in the vicinity of
the Florida Peninsula continues to bring cooler temperatures aloft
as the 500mb temp was -11.5 C on this morning's MFL upper air
sounding. Moisture appears to also be a little more plentiful than
yesterday with higher forecast CAPE values across the northern
interior, and decent forecast DCAPE. Based on mesoscale analysis
and prevailing wind flow, went ahead and edited the forecast to
account for the localized threat of these stronger storms. Current
thinking is that the east coast sea-breeze should push in far
enough inland to keep the coast out of the greatest threat as
stable air pushes inland. Storms will fire along this boundary as
they encounter mesoscale ascent however they will wane and "die"
as they push eastward off the boundary into stable air. Thus the
greatest potential for stronger activity today should remain
across the Lake Okeechobee region and inland areas of Palm Beach
and Broward counties. It will be important to monitor trends in
diurnal heating and boundary progression over the next several
hours to see where the seabreeze boundary sets up. As discussed
earlier, given the cooler temperatures aloft, decent lapse rates,
and model forecasts of 2000- 3000 j/kg of CAPE, there is certainly
the potential for thunderstorms on the stronger side with the
potential of some strong wind gusts and small hail. As convection
will be diurnally driven, shower and thunderstorm activity will
gradually wane after sunset and a quiet night is expected across
South Florida. Instability over the Gulf Stream waters may once
again allow for showers to spruce up over the nearshore Atlantic
waters early on Saturday morning.
At the current time, Saturday appears to be drier with less areal
coverage of convection across the area as dry air works into the
region with the departure of the upper level low to the north.
However showers and thunderstorms will still be possible along the
sea-breeze boundary during the afternoon hours. Outside of
convective development, light winds across the area during the short
term period will result in a gradual upward trend in temperatures
each afternoon. Although moderated today by convective activity and
associated cloud cover, high temperatures on Saturday will range
from the middle 80s along the immediate east coast of South Florida
with highs in the upper 80s and lower 90s across the rest of the
region.
.LONG TERM (Saturday night through Friday)...
A weakening upper-level low sits over the southeast to begin the
long term period. Simultaneously, a deep mid-latitude cyclone is
propagating across southern Canada and will eventually absorb this
southeast trough beginning late this weekend. As this low gets
absorbed into the mean flow, a short- wave trough will progress
southward into the GOM and cool the 500mb temps between neg 10-12
degrees. This could create a scenario where a couple thunderstorms
in the afternoon on Sunday/Monday become strong to severe as this
shortwave will enhance WAA and shear across the area. As this
shortwave clears the area mid-week, a relatively quiet upper level
pattern will persist while sfc high pressure tries to build into
the area. The story for convection remains similar through the end
of the week with isolated seabreeze showers/thunderstorms
possible each afternoon. Temperatures will warm aloft through the
week not surpassing -10 Celcius over South Florida which should
limit any isolated strong storm potential beyond Monday. A warming
trend will begin this weekend with South Florida in the mid-upper
80s/low 90s on Sunday. By Thursday, which will be the hottest day
of the period, temperatures will range from low 90s along the
coast to 94 for inland areas with heat indices approaching 100.
&&
.AVIATION(18Z TAFS)...
Atlantic sea-breeze has pushed inland past the east coast terminals,
which will act to keep most of the showers and thunderstorms inland
and away from the terminals. A gulf breeze has developed and pushed
inland past KAPF, which will also act to keep shower and
thunderstorm activity inland of the site. Elsewhere, Southeasterly
winds will become light and variable overnight before picking up
again tomorrow morning.
&&
.MARINE...
Once the northeasterly swell in the Atlantic completely subsides by
this evening, benign marine conditions outside of showers and
thunderstorms are expected into next week. Hazardous marine
conditions are possible in and around showers and storms.
&&
.BEACHES...
With surf continuing to slowly subside, there will remain a high
risk for rip currents today. The threat for rips should subside
through the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 72 88 73 89 / 10 20 20 30
West Kendall 69 89 70 89 / 10 20 20 30
Opa-Locka 71 88 72 89 / 20 20 20 30
Homestead 70 87 71 87 / 10 20 20 30
Fort Lauderdale 72 86 73 87 / 10 20 20 30
N Ft Lauderdale 72 86 73 86 / 20 20 20 30
Pembroke Pines 70 88 72 89 / 20 20 20 30
West Palm Beach 69 85 71 87 / 20 20 20 30
Boca Raton 71 87 72 88 / 20 20 20 30
Naples 69 87 72 88 / 0 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday morning for FLZ168-172-
173.
AM...None.
GM...None.
&&
Tonight/Saturday and Aviation/Marine...Hadi
Saturday Night through Friday...Rizzuto
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, May 13, 9:28 AM EDT, 7 hours 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 928 AM EDT Fri May 13 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140730- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 928 AM EDT Fri May 13 2022 ...Thunderstorms Possible This Afternoon Lake O/Interior... ...Minor Coastal Flooding Possible East Coast... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: High risk for rip currents along the Atlantic beaches as surf slowly subsides. Coastal Flood: Minor coastal flooding is possible along the east coast of South Florida this afternoon and evening. Thunderstorms: Scattered storms are expected today, the strongest storms could produce gusty winds and small hail. Especially across the Lake Okeechobee Region and inland Broward and Palm Beach counties. Surf: While surf heights are subsiding, breakers around 3 to 5 feet will still be possible across the Palm Beaches today. Marine: Seas are subsiding, but Cautionary seas are still expected across Atlantic waters adjacent to Palm Beach county. Waterspouts: An isolated waterspout will be possible with showers and thunderstorms over all local waters today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Scattered thunderstorms will be possible each afternoon. Afternoon highs will climb into the 90s next week, with heat indices nearing 100 degrees near mid week. Minor coastal flooding will be possible along the east coast of South Florida over the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 13, 3:56 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Fri May 13 2022
FLZ067-071-072-132100-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
356 PM EDT Fri May 13 2022
...A strong thunderstorm will impact portions of northern Broward and
south central Palm Beach Counties through 500 PM EDT...
At 355 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Loxahatchee NWR, or 11 miles
northwest of Coral Springs, moving north at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coral Springs, Wellington, Royal Palm Beach, Parkland, Loxahatchee
NWR, Lion Country Safari Park and Loxahatchee Groves.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2626 8027 2628 8046 2674 8056 2670 8023
TIME...MOT...LOC 1955Z 184DEG 22KT 2639 8038
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ARSpecial weather statement, May 13, 4:42 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Miami FL
442 PM EDT Fri May 13 2022
FLZ067-068-168-132115-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
442 PM EDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 515 PM EDT...
At 442 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles northwest of North County Airport, or
10 miles southeast of Indiantown. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jupiter, Palm Beach Gardens, North County Airport, Caloosa, Philo
Farms, Jupiter Farms and Limestone Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2683 8018 2685 8044 2696 8046 2697 8015
2697 8014
TIME...MOT...LOC 2042Z 210DEG 4KT 2694 8033
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
GRSpecial weather statement, May 13, 5:13 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
513 PM EDT Fri May 13 2022
FLZ067-068-168-132200-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
513 PM EDT Fri May 13 2022
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 600 PM EDT...
At 513 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near The
Acreage, or 7 miles west of Palm Beach Gardens, moving north at 25
mph.
HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and nickel size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Royal Palm Beach, North
County Airport, The Acreage, Loxahatchee Groves, Caloosa, Philo Farms
and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2673 8018 2678 8063 2696 8057 2696 8015
TIME...MOT...LOC 2113Z 182DEG 22KT 2683 8029
FUNNEL CLOUD...POSSIBLE
LIGHTNING...EXCESSIVE
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ARThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:33 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 5 days |
| May 13, 3:56 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
| May 13, 4:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 63 min |
| May 13, 4:42 PM EDT | Special Weather Statement | MFL | Martin | 33 min |
| May 13, 5:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 13, 5:30 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| May 13, 5:48 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| May 13, 6:15 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| May 13, 6:18 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| May 13, 6:37 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| May 13, 6:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.